Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2020, 4:17 PM CDT for Iowa County, Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2020, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 7, 2020, 5:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Iowa County, WI
The radar
The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:30 PM CDT | TSTM WND DMG | Dodgeville, WI | SEVERAL TREES DOWN IN THE CITY OF DODGEVILLE. |
| Jul 7, 4:45 PM CDT | TSTM WND GST 50 | 3 Ne Dodgeville, WI | SUSTAINED WINDS OF 35 MPH GUSTING 45-50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WUUS53 KMKX 072117
SVRMKX
WIC049-072215-
/O.NEW.KMKX.SV.W.0030.200707T2117Z-200707T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
417 PM CDT Tue Jul 7 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Iowa County in south central Wisconsin...
* Until 515 PM CDT.
* At 417 PM CDT, a severe thunderstorm was located 11 miles north of
Belmont, or 11 miles north of Platteville, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dodgeville, Mineral Point, Highland, Ridgeway, Centerville, Linden,
Waldwick, Cobb, Clyde, Rewey, Hollandale, Governor Dodge St Park,
Edmund, Blackhawk Lake Rec Area, London and Jonesdale.
This includes the following Locations The House on the Rock and
Iowa-Grant School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4305 9043 4317 9016 4316 9009 4315 9006
4315 9005 4281 8988 4281 9043
TIME...MOT...LOC 2117Z 247DEG 18KT 4289 9040
HAIL...1.00IN
WIND...60MPH
$$
WOOD1 follow-up statement
513
WWUS53 KMKX 072132
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
432 PM CDT Tue Jul 7 2020
WIC049-072215-
/O.CON.KMKX.SV.W.0030.000000T0000Z-200707T2215Z/
Iowa WI-
432 PM CDT Tue Jul 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR IOWA COUNTY...
At 431 PM CDT, a severe thunderstorm was located near Mineral Point,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dodgeville, Mineral Point, Highland, Ridgeway, Centerville, Linden,
Waldwick, Cobb, Clyde, Rewey, Hollandale, Governor Dodge St Park,
Edmund, Blackhawk Lake Rec Area, London and Jonesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4305 9043 4317 9016 4316 9009 4315 9006
4315 9005 4281 8988 4281 9043
TIME...MOT...LOC 2131Z 254DEG 23KT 4292 9027
HAIL...1.00IN
WIND...60MPH
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:41 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 7, 3:41 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Tue Jul 7 2020
.SHORT TERM...
This Evening Through Wednesday...Forecast Confidence is Medium...
Lingering showers and storms this evening but we will become more
quiet into the overnight period as the weak front pulls to our
north. This will bring us light southerly winds through Wednesday.
Currently Wednesday looks to be quite warm with temperatures in
the upper 80s to low 90s with heat indices approaching 100 across
much of the CWA. Thus we have issued a Heat Advisory for much of
the western parts of our CWA, which will have the best chances for
heat indices around 100. In addition, we will have some chances
for a few weak storms/showers across the area, perhaps driven by
the lake breeze. Much of the area may remain dry, especially
further west which is why the greatest concern for Heat Advisory
conditions remains further west. However, we cannot rule out close
to Heat Advisory conditions for the remainder of the CWA.
.LONG TERM...
Thursday through Tuesday...Forecast Confidence is Medium...
Thursday will become more active given a cold front from the
system to the north pushing through with plenty of upper level
support from a strong shortwave with decent low to midlevel
moisture. This will bring potential for thunderstorms across
southern Wisconsin with some potential for some stronger storms,
particularly for the western parts of the CWA. Thursday will be
our best chance for strong to severe storms this week with plenty
of instability and perhaps some weak deep-layer shear.
After the front pulls through a region higher pressure will fill
in behind for Friday. Models are suggesting we could see a system
Saturday into Sunday impact the area but there is quite a bit of
uncertainty from the models for track and timing but it looks
likely to move from northwest to southeast in association with a
fairly strong upper level shortwave. Following this system
uncertainty increases, though we should expect the ridge to start
to build back in by the beginning of next week. This would likely
keep the region mostly dry outside of mostly weak pop-up/air mass
thunderstorms/showers. In, addition the return of the ridge will
bring back the warm temperatures after a brief slightly cooler
period over the weekend.
&&
.AVIATION(18Z TAFS)...
Isolated to scattered thunderstorms will continue over the next
several hours perhaps causing brief periods of heavy rainfall,
small hail, and gusty winds. This may also cause brief periods of
MVFR VSBYS. Otherwise, look for mostly VFR conditions over the
next few hours with skies clearing out for the most part this
evening. VFR conditions are expected for the remainder of the TAF
period. Wednesday looks likely to remain mostly quiet with a few
scattered showers/storms, especially closer to the lake.
&&
.MARINE...
Primarily light southerly winds continue this evening across the
lake with scattered storms weakening as they push over the lake
but some breezy conditions are possible right along the western
shoreline from weakening storms. Mostly quiet conditions are
expected for Wednesday with weak high pressure over Michigan with
primarily light southerly winds expected. Southerly winds
Thursday will be a bit more breezy prior to the front pushing
through and bringing back light northwest flow Friday into the
weekend.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 7 PM CDT Wednesday for WIZ046-047-
056-057-062-063-067-068.
LM...None.
&&
Tonight/Wednesday and Aviation/Marine...ARK
Wednesday Night through Tuesday...ARKHazardous weather outlook, Jul 7, 3:56 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 356 PM CDT Tue Jul 7 2020 WIZ046-047-051-052-056>060-062>072-082100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Lingering storms this evening, a few of which may be strong with heavy rain, small hail, and gusty winds possible. Air Quality Alert is in effect for counties along the shoreline for ozone concentrations until 11pm tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorm chances will continue through the remainder of the week and into the weekend. The best chance for widespread storms will be Thursday. Max heat indices will be in the upper 90s to around 100 Wednesday. Thus, a Heat Advisory has been issued from 11am to 7pm for the western parts of the area and may need to be expanded further east. It is important to keep an eye on neighbors and friends who do not have access to air conditioning and may be susceptible to heat-related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ643>646-082100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Lingering storms possibly making their way towards the lake but for the most part will dissipate as they move over the lake. But any storms that remain over the lake may cause some gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The chance for storms will continue into the weekend with the best chances being on Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Lingering storms possibly making their way towards the lake but for the most part will dissipate as they move over the lake. But any storms that remain over the lake may cause some gusty winds, primarily over the southwestern portions of the lake. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The chance for storms will continue into the weekend with the best chances being on Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 7, 2:39 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
239 PM CDT Tue Jul 7 2020
WIZ046-072045-
Marquette-
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARQUETTE COUNTY...
At 239 PM CDT, a strong thunderstorm was located near Adams, or 7
miles south of Friendship, moving east at 30 mph.
Winds of 40 to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Westfield, Lawrence, Neshkoro, Springfield Corners and Harrisville.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4388 8917 4388 8920 4386 8920 4379 8960
4398 8960 4398 8917
TIME...MOT...LOC 1939Z 251DEG 25KT 4387 8977
WOODSpecial weather statement, Jul 7, 4:02 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
402 PM CDT Tue Jul 7 2020
WIZ056-062-072200-
Iowa-Sauk-
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN IOWA AND SOUTHWESTERN
SAUK COUNTIES...
At 401 PM CDT, a strong thunderstorm was located near Muscoda, or 11
miles south of Richland Center, moving east at 30 mph.
Winds of 40 to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Spring Green, Arena, Plain, Avoca, Orion and Clyde.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4317 9019
4332 9019 4338 9000 4312 8990 4305 9043
TIME...MOT...LOC 2101Z 253DEG 25KT 4317 9037
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:51 PM CDT | Special Weather Statement | MKX | Marquette | 24 min |
| Jul 6, 9:16 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 44 min |
| Jul 6, 9:50 PM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Marquette | 40 min |
| Jul 6, 11:31 PM CDT | Special Marine Warning | MKX | 44 min | |
| Jul 7, 2:39 PM CDT | Special Weather Statement | MKX | Marquette | 66 min |
| Jul 7, 3:04 PM CDT | Heat Advisory | MKX | Columbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more | 28 hr |
| Jul 7, 4:02 PM CDT | Special Weather Statement | MKX | Iowa | 58 min |
| Jul 7, 4:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 63 min |
| Jul 7, 4:54 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 37 min |
| Jul 7, 5:18 PM CDT | Special Weather Statement | MKX | Washington | 27 min |
| Jul 7, 5:25 PM CDT | Special Weather Statement | MKX | Dane, Green, Rock | 65 min |
| Jul 7, 5:29 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 31 min |
| Jul 7, 5:35 PM CDT | Special Weather Statement | MKX | Washington | 25 min |
| Jul 7, 5:47 PM CDT | Areal Flood Advisory | MKX | Washington | 118 min |
| Jul 7, 5:53 PM CDT | Areal Flood Advisory | MKX | Dane | 112 min |
| Jul 7, 6:00 PM CDT | Areal Flood Advisory | MKX | Ozaukee, Washington | 2 hr |
| Jul 7, 6:06 PM CDT | Special Weather Statement | MKX | Rock | 54 min |
| Jul 7, 6:10 PM CDT | Areal Flood Advisory | MKX | Rock | 2 hr |
| Jul 7, 6:29 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.